MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC CORPORATION BLAZER II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 85056
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on january 12, 2022.During a procedure to treat tachycardia a blazer ii htd catheter was selected for use.It was reported that there was no electric potential after the catheter entered body.Catheter connection was normal.The catheter was replaced and the procedure was completed successfully with no patient complications.However, device analysis revealed a circular cut in the distal section over the catheter shaft.
 
Additional Manufacturer Narrative
The device was returned to boston scientific for analysis.Visual inspection revealed a kink in the distal section between ring #2 and ring #3.Additionally it was observed a circular cut in the distal section over the catheter shaft was observed.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Electrical continuity test was performed and the device is out of specification.The thermistor was found open electrically.Ablation testing cannot be carried out because the thermistor is electrically open.It was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.It was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.

Brand Name
BLAZER II HTD
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key13508374
Report Number2134265-2022-01450
Device Sequence Number17402979
Product Code LPB
UDI-Device Identifier08714729172048
UDI-Public08714729172048
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number85056
Device Catalogue Number85056
Device Lot Number0022879097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2022
Initial Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight53 KG